| Model Number |
UML1 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Pain (1994)
| Date of Event |
07/02/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Component code: (b)(4) device not returned. a manufacturing record evaluation was performed for the finished device lot, and no non-conformance's were identified.Additional information was requested and the following was obtained: he patient demographic info: age, gender, weight, bmi at the time of index procedure date and name of initial surgical procedure the diagnosis and indication for the initial surgical procedure? what were current symptoms following the index surgical procedure? onset date? what are the patient comorbidities/concomitant medications? any concurrent surgeries or procedures? were pre-existing adhesion noted during the procedure? what were the patient¿s symptoms? how were post-procedural adhesions confirmed? location and severity? how were the adhesions treated? if a surgical intervention was performed, please provide details.The relationship of adhesion to device implanted? product lot # what is physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? re-operation was performed at kashiwa tanaka hospital on (b)(6).There was almost no adhesion of the mesh, and the omentum was a little stuck.Since it was successfully peeled off from the peritoneal side, a bard mesh was placed and the abdominal wall scar hernia repair could be performed along with the mesh removal.Scheduled to be discharged on (b)(6).Regarding the abdominal pain and poor bowel movements, he was originally a patient with constipation.[opinion of the attending physician regarding the relationship between this event and this product] adhesions occurred because they were placed in the abdominal cavity rather than in the preperitoneal cavity or retromuscular.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that a patient underwent a laparoscopic incisional hernia repair procedure on (b)(6) 2021 and the mesh was implanted.It was reported that the patient experienced a stomachache.It was also reported that on (b)(6) 2021 the patient had an x-ray taken and it was found that the mesh adhered to the intestinal tract.The mesh was left in the intraperitoneal cavity and a re-operation was scheduled.Additional information was requested.
Additional Manufacturer Narrative
Product complaint(b)(4).Date sent to the fda: 09/30/2021 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: a3.
Additional Manufacturer Narrative
Product complaint (b)(4).Date sent to the fda: 09/30/2021 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: the patient demographic info: age, gender, weight, bmi at the time of index procedure date and name of initial surgical procedure the diagnosis and indication for the initial surgical procedure? gender: female.Name of initial surgical procedure: a laparoscopic incisional hernia repair.What were current symptoms following the index surgical procedure? re-operation was performed, and the patient is getting better.She will be discharged from the hospital on (b)(6).Onset date? (b)(6).What are the patient comorbidities/concomitant medications? no further information is available.Any concurrent surgeries or procedures? no further information is available.Were pre-existing adhesion noted during the procedure? no further information is available.What were the patient¿s symptoms? the patient had a stomachache.How were post-procedural adhesions confirmed? by x-ray.Location and severity? no further information is available.How were the adhesions treated? re-operation was performed.If a surgical intervention was performed, please provide details.The reoperation was performed on (b)(6).The mesh barely adhered to the intestinal tract.It peeled off well from the peritoneum, so the mesh was removed, the bard mesh was placed, and the abdominal incisional hernia repair was performed.The patient will be discharged from the hospital on (b)(6).The relationship of adhesion to device implanted? no further information is available.Product lot # no lot# was provided.What is physician¿s opinion as to the etiology of or contributing factors to this event? the surgeon thinks it is not a serious case.What is the patient's current status? the patient will be discharged from the hospital on(b)(6).No further information will be provided.".
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 07/28/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.